Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 15, 2001, 1:01 AM CDT for Webster County, Wright County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 15, 2001, 1:01 AM CDT (06:01 UTC)
- Expired
- Apr 15, 2001, 1:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 150601 SVRSGF MOC225-229-150645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 AM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WRIGHT COUNTY IN SOUTHWEST MISSOURI WEBSTER COUNTY IN SOUTHWEST MISSOURI * UNTIL 145 AM CDT * AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MARSHFIELD...OR 22 MILES EAST OF SPRINGFIELD...MOVING EAST AT 75 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARTVILLE BY 115 AM CDT. THE TOWNS OF DUNCAN...ODIN...MANES...DAWSON AND GRAFF ARE ALSO IN THE PATH OF THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3738 9296 3720 9295 3719 9225 3742 9225 SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:55 PM CDT, 10 hours 6 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT SAT APR 14 2001 MAIN SHORT TERM CONCERNS REMAIN CHANCES FOR CONVECTION AND LOCALLY HEAVY RAIN. OUTER PERIOD CONCERNS FOCUS ON POTENTIAL FOR FREEZING TEMPERATURES TUESDAY AND WEDNESDAY MORNING. MOISTURE DISCONTINUITY BOUNDARY WHICH STARTED NEAR THE ARKANSAS STATE LINE THIS MORNING HAS LIFTED NORTH AND JUST ABOUT CLEARED CWA. MOISTURE HAS RAPIDLY RETURNED WITH DEWPOINTS CLIMBING FROM THE UPPER 40S THIS MORNING TO NEAR 60 THIS AFTERNOON ACROSS SW MISSOURI. AFOREMENTIONED BOUNDARY SHOWS UP WELL ON LAPS DATA AS WELL. CONVECTION BEGINNING TO FIRE ACROSS PORTIONS OF CENTRAL/NORTHEAST KANSAS ATTM...AS WELL AS FURTHER WEST ALONG DRY LINE ACROSS WRN OKLAHOMA. AVN CONTINUES ITS RECENT CONSISTENCY AND IS MATCHED FAIRLY WELL BY THE 12Z ETA. PRIND SUGGEST MODEL SOLUTIONS OF QPF FIELDS WILL VERIFY PRETTY WELL IN SPATIAL RESPECTS THROUGH 00Z...WITH CONVECTION DEVELOPING TO OUR NORTHWEST NORTH OF THE BOUNDARY...AND SURFACE BASED CONVECTION FURTHER SOUTH AND WEST. LIMITED INSTABILITY ALONG THE FRONT MIGHT TRIGGER AN ISOLATED SHOWER OR STORM PRIOR TO SUNSET...BUT MAJORITY OF CWA WILL HAVE TO WAIT UNTIL AFTER SUNSET BEFORE BEST CHANCES FOR RAIN OCCUR. CONTINUITY OF LIKELY POPS WARRANTED...AND WILL ALSO HIGHLIGHT HEAVY RAIN AND SEVERE THREAT ACROSS THE FAR NORTHWEST FOR THIS EVENING. GOING TEMPERATURES LOOK REASONABLE. RAIN EXPECTED TO QUICKLY END FROM NORTHWEST TO SOUTHEAST SUNDAY MORNING...AND MOST AREAS SHOULD BE MOSTLY SUNNY TO PARTLY CLOUDY BY AFTERNOON. WILL STICK CLOSE TO MAV/FWC NUMBERS FOR SUNDAY ALTHOUGH WILL GO JUST A TAD UNDER GUIDANCE AT UNO TO SMOOTH FORECAST GRADIENT. FWC GUIDANCE LOOKS TO SUFFER FROM CLIMATOLOGY AND THE NGMS INABILITY TO RESOLVE SHALLOW COLD AIRMASS ON MONDAY...SO WILL FAVOR JUST A TAD ABOVE COOLER MAV NUMBERS. MAIN PROBLEM BEYOND SHORT TERM CONVECTIVE CHANCES WILL BE THE POTENTIAL FOR FREEZING TEMPERATURES MONDAY NIGHT/TUESDAY MORNING AND AGAIN TUESDAY NIGHT/WEDNESDAY MORNING. COLDEST NIGHT LOOKS TO BE TUESDAY NIGHT...ALTHOUGH COMBINATION OF TEMPERATURES CLOSE TO FREEZING AND BRISK NORTH WINDS MONDAY NIGHT COULD ACTUALLY BE A LITTLE WORSE ON TENDER VEGETATION. WILL ISSUE A SPECIAL WEATHER STATEMENT HIGHLIGHTING THE RISK...AND MAY PLAN ON JUMPING OUT WITH A FREEZE ADVISORY ON TOMORROWS DAY SHIFT FOR MONDAY NIGHT UNLESS LATER RUNS DEPICT A LESSENING THREAT. OTHERWISE...NO OTHER MAJOR PLANNED CHANGES TO GOING EXTENDED PACKAGE OTHER THAN TO REFLECT GREATER DIURNAL SWINGS GIVEN STRONG APRIL INSOLATION. PRELIMINARY NUMBERS FOR COORDINATION ONLY... FCSTID = 18 SGF 56 70 42 56 / 60 40 0 0 JLN 58 71 44 58 / 60 40 0 0 UNO 57 73 40 58 / 60 40 0 0 VIH 54 70 39 55 / 70 30 0 0 .SGF... MO...NONE. KS...NONE. HUDSON
In the hours before
Special weather statement, Apr 14, 10:55 PM CDT, 2 hours 6 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150700- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 PM CDT SAT APR 14 2001 ...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT... AT 1050 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM CENTRAL MISSOURI TO SOUTHEAST KANSAS. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT...WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL EXPECTED WITH THE STRONGEST STORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. A TORNADO WATCH CONTINUED IN EFFECT UNTIL 3 AM FOR LOCATIONS ALONG AND WEST OF A LINE FROM OSCEOLA TO STOCKTON...MOUNT VERNON AND CASSVILLE. T A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM FOR LOCATIONS ALONG AND NORTH OF A LINE FROM HERMITAGE AND WARSAW TO CAMDENTON...WAYNESVILLE AND SALEM. SUTTON
Local storm report, Apr 14, 11:45 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....U
1130 PM COLUMBUS KS 1 INCH HAIL
04/14/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 14, 11:50 PM CDT, 1 hour 11 minutes before
MOZ055>058-068>071-079>083-090>092-095>098-103>106-150900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1150 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 149...IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE... HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...OREGON... OZARK...PHELPS...POLK...PULASKI...SHANNON...STONE...TANEY...TEXAS... WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON... LEBANON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. SUTTON
Local storm report, Apr 15, 12:27 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1227 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1029 PM LINCOLN MO .75 INCH HAIL
04/14/01 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1037 PM COLE CAMP MO .75 INCH HAIL
04/14/01 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1100 PM LINCOLN MO MPH TSTM GUST
04/14/01 BENTON WINDOWS BLOWN OUT.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1104 PM COLE CAMP MO MPH TSTM GUST
04/14/01 BENTON REPORTED BY COOPERATIVE
OBSERVER.
1130 PM COLUMBUS KS 1 INCH HAIL
04/14/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1135 PM BAXTER SPGS KS .75 INCH HAIL
04/14/01 CHEROKEE REPORTED BY PUBLIC.
1135 PM VERSAILLES MO WIND DAMAGE
04/14/01 MORGAN POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1145 PM JOPLIN MO 60 MPH TSTM GUST
04/14/01 JASPER REPORTED BY LAW
4 ENFORCEMENT OFFICIAL.
1202 AM DIAMOND MO .88 INCH HAIL
04/15/01 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 15, 12:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1244 AM AURORA MO 1 INCH HAIL
04/15/01 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1245 AM VERONA MO .88 INCH HAIL
04/815/01 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 15, 12:53 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1207 AM FARLINGTON KS .75 INCH HAIL
04/15/01 CRAWFORD REPORTED BY FIRE AND
RESCUE.
1250 AM REPUBLIC MO .75 INCH HAIL
04/15/01 r GREENE REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:38 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 37 min |
| Apr 14, 11:06 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 54 min |
| Apr 14, 11:15 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 45 min |
| Apr 14, 11:36 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 24 min |
| Apr 14, 11:44 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 61 min |
| Apr 15, 12:20 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 40 min |
| Apr 15, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 53 min |
| Apr 15, 12:52 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 53 min |
| Apr 15, 1:01 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 44 min |
| Apr 15, 1:15 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 45 min |
| Apr 15, 1:20 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 40 min |
| Apr 15, 1:23 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 37 min |
| Apr 15, 1:30 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 45 min |
| Apr 15, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 55 min |
| Apr 15, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 40 min |
| Apr 15, 1:42 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 48 min |
| Apr 15, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 48 min |
| Apr 15, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 48 min |
| Apr 15, 1:57 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 48 min |
| Apr 15, 2:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 50 min |
| Apr 15, 2:12 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 63 min |
| Apr 15, 2:31 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 59 min |
| Apr 15, 2:33 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 72 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.